Stewart J. Levine, MD; Thomas J. Walsh, MD; Anthony Martinez, MD; Peter Q. Eichacker, MD; Gabriel Lopez-Berestein, MD; Charles Natanson, MD
Liposomal and lipid-complex drug delivery systems are being developed to enhance the therapeutic activity, decrease the toxicity, and provide site-specific delivery of high doses of amphotericin B (1-3). Incorporation within liposomes is thought to produce lipid-stabilized, ribbon-like amphotericin B aggregates that may decrease toxicity by allowing selective transfer of the drug directly to ergosterol-containing fungal cell membranes (4). Toxic reactions associated with liposomal amphotericin B (L-AmpB) therapy in humans have included fever, chills, nausea, and electrolyte disturbances (5-7). This report supplements the known toxicities by describing reversible abnormalities in pulmonary gas exchange and cardiopulmonary hemodynamics in a patient receiving high-dose
Learn more about subscription options.
Register Now for a free account.
Levine SJ, Walsh TJ, Martinez A, Eichacker PQ, Lopez-Berestein G, Natanson C. Cardiopulmonary Toxicity after Liposomal Amphotericin B Infusion. Ann Intern Med. 1991;114:664–666. doi: 10.7326/0003-4819-114-8-664
Download citation file:
Published: Ann Intern Med. 1991;114(8):664-666.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only